Article Text

PDF
CASE REPORT
Ventricular tachyarrhythmia in a 78-year-old woman with essential thrombocythaemia

Summary

Anagrelide is a phosphodiesterase-3 inhibitor used in the treatment of essential thrombocythaemia. Cardiovascular side effects such as ventricular tachycardia and cardiomyopathy are rare but potentially fatal and should be made known to patients before starting the medication. It usually arises within the first 6 months after initiation of therapy and may be dose related. The elderly population are particularly susceptible. These cardiotoxicities result from an increase in cyclic AMP that induces positive inotropic and chronotropic effects and are often reversible with cessation of use. We report a case of a 78-year-old woman with essential thrombocythaemia and recently started on anagrelide who presented with syncope and multiple bruises and facial trauma and found to have developed ventricular tachyarrhythmia.

  • cardiovascular medicine
  • arrhythmias
  • drugs and medicines
  • cardiovascular system
  • contraindications and precautions

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.